Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Subclinical hypothyroidism & HIV
Oct 6, 2010

Hi....I'm a 53 year old HIV positive woman diagnosed in 2000....started taking medications 4 years ago, and am undetectable with a CD4 count of 580 on drug regiment of Combivir, Norvir and Presista. I've just been diagnosed with subclinical hypothyroidism, and would like to know if there is anything to be concerned about with its treatment and my HIV status. Any information you can supply will be much appreciated! Many thanks!

Response from Dr. Young

Hello and thanks for your post.

Hypothyroidism is a not uncommon illness in the general population, particularly among (pardon me) middle aged women. Furthermore, some epidemiologic studies have suggested that thyroid disease is more common among HIV+ individuals than among HIV-'s. As such this finding isn't all that surprising in your case.

Medications used to treat hypothyroidism (like levothyroxine) are generally very well tolerated don't have any significant drug-drug interactions with HIV medications. Treatment of hypothyroidism can be expected to improve one's energy level (among other symptoms).

I hope this helps. BY



Previous
How to manage patients who defualt from INH prophylaxis
Next
Truvada (tenofovir) And Kidneys

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement